Generic placeholder image

Current Drug Safety

Editor-in-Chief

ISSN (Print): 1574-8863
ISSN (Online): 2212-3911

Case Report

A Case of Quinacrine-induced Psychosis: Case Report

Author(s): Anangamanjari Pedapudi*, Jonathan Stewart and Ankita Patel

Volume 16 , Issue 3 , 2021

Published on: 04 October, 2020

Page: [290 - 292] Pages: 3

DOI: 10.2174/1574886315666201005103142

Price: $65

Abstract

Background: Quinacrine is an older antimalarial drug that remains in use for a variety of illnesses including treatment-resistant giardiasis.

Case Presentation: We report a patient with no prior psychiatric history who developed mild, prodromal psychiatric symptoms when treated with quinacrine for treatment-resistant giardiasis. Symptoms resolved when the drug was stopped, recurred with greater severity (requiring involuntary psychiatric hospitalization) when restarted and promptly resolved again when the drug was finally stopped.

Conclusion: Although quinacrine remains in use today, providers may be unaware of its potential for serious neuropsychiatric toxicity.

Keywords: Quinacrine, quinolines, psychosis, adverse drug reaction, case report, giardiasis.


Rights & Permissions Print Export Cite as
© 2022 Bentham Science Publishers | Privacy Policy